Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 197, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2014, 10:38 AM CDT for Jackson County, Washington County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 10:38 AM CDT (15:38 UTC)
- Expired
- Jul 15, 2014, 11:13 AM CDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 38 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
319
WUUS52 KTAE 151538
SVRTAE
FLC063-133-151630-
/O.NEW.KTAE.SV.W.0197.140715T1538Z-140715T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1038 AM CDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITIES OF...VERNON...CHIPLEY...
* UNTIL 1130 AM CDT
* AT 1037 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR VERNON...OR NEAR BROCK
CROSSROAD...AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POPLAR HEAD...SPRING HOLLOW...WAUSAU...BRADFORD...SUNNY HILLS...
ORANGE HILL...CHIPLEY MUNICIPAL AIRPORT...GILBERTS MILL...
COTTONDALE AIRPORT...RIDGETOP...STEELE CITY...ROUND LAKE...
KYNESVILLE...COTTONDALE...COMPASS LAKE AND ALFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3073 8575 3075 8568 3075 8562 3076 8562
3083 8531 3057 8528 3057 8529 3057 8574
TIME...MOT...LOC 1539Z 263DEG 15KT 3067 8565
$$
42-DVD2 follow-up statements
079
WWUS52 KTAE 151554
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1054 AM CDT TUE JUL 15 2014
FLC063-133-151630-
/O.CON.KTAE.SV.W.0197.000000T0000Z-140715T1630Z/
JACKSON FL-WASHINGTON FL-
1054 AM CDT TUE JUL 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHEASTERN WASHINGTON AND SOUTH CENTRAL JACKSON COUNTIES...
AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BRADFORD...OR 7 MILES SOUTH
OF CHIPLEY...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNNY
HILLS...ORANGE HILL...CHIPLEY MUNICIPAL AIRPORT...GILBERTS MILL...
RIDGETOP...COMPASS LAKE...ROUND LAKE...ALFORD...STEELE CITY...
COTTONDALE AIRPORT...COTTONDALE AND KYNESVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3058 8560 3073 8563 3075 8562 3076 8562
3083 8531 3057 8528
TIME...MOT...LOC 1554Z 263DEG 15KT 3067 8553
$$
42-DVD195
WWUS52 KTAE 151613
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1113 AM CDT TUE JUL 15 2014
FLC063-133-151623-
/O.CAN.KTAE.SV.W.0197.000000T0000Z-140715T1630Z/
JACKSON FL-WASHINGTON FL-
1113 AM CDT TUE JUL 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON AND
SOUTH CENTRAL JACKSON COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3058 8560 3073 8563 3075 8562 3076 8562
3083 8531 3057 8528
TIME...MOT...LOC 1613Z 263DEG 15KT 3068 8544
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:27 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 15, 9:27 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1027 AM EDT Tue Jul 15 2014 .Near Term [Through Today]... A fairly active day of convection is expected with a tropical airmass in place and a cold front approaching. Modifying the 12z KTAE sounding for the 14z observed T/Td at the airport already shows SBCAPE values near 3000 j/kg, and this is in close agreement with the SPC mesoanalysis. Expect to see a few stronger storms with gusty winds this afternoon, and an isolated severe storm or two remains possible. The only changes to the previous forecast were to add a mention of gusty winds and to tweak PoPs slightly to account for the latest radar trends and add some temporal detail. Expect one batch of storms to move along the coast and across the Florida zones through the early to mid afternoon, and then a second batch to develop closer to the front and affect southeast Alabama and southwest Georgia later this afternoon. This is in agreement with the CAM Ensemble. && .Aviation... [Through 12z Wednesday] The coverage of rain and storms should be high today with most of the terminals likely to be affected. MVFR CIGS and IFR VIS and gusty winds will be possible with thunderstorms. After 07z, areas of MVFR CIGS/VSBYS are expected especially where residual moisture lingers due to Tuesday's rain. && .Prev Discussion [608 AM EDT]... .Short Term [Tonight Through Thursday]... The approaching cold front will continue to cross our area through Thursday. Tonight, model MLCAPE values will still be in the 2000-2500 J/kg range for the early hours of the evening, keeping a potential threat for damaging winds through midnight, when instability will decrease. By Wednesday, the front is expected to bisect the area roughly from ECP to FZG, keeping chances for thunderstorms highest south and east of this line. With 1500-2000 J/kg MLCAPE Wednesday, there will still be chances for damaging winds with these storms, although less so than today/tonight. The front will continue its eastward progression Wednesday night and is forecast to lie roughly from CTY to JAX on Thursday, giving the southeastern Big Bend the highest chances for storms on Thursday. Highs will be in the low 90s Wednesday and Thursday. Lows tonight will be in the low 70s. With some of the cooler air working its way into the area by Wednesday night, lows will be in the mid 60s in SE AL, upper 60s to around 70 elsewhere. .Long Term [Thursday Night Through Tuesday]... The frontal boundary will stall over the southeastern Big Bend by early Thursday as the upper trough weakens and the axis lifts northeast. With drier air in place, expect only isolated thunderstorms for most of the region. Moisture will begin to increase once again on Friday as a shortwave trough approaches from the west. This feature will help to enhance convection by early Saturday through the weekend. .Marine... Westerly winds will peak around 15 knots during a cold front passage Tuesday through Wednesday night, approaching cautionary conditions. After the frontal passage late Wednesday night, winds will weaken and remain below headline criteria through the rest of the period. .Fire Weather... Red flag conditions are not expected thru the work week with relative humidity values above critical levels. .Hydrology... Widespread rain is expected today, and some of it may be heavy. The greatest potential for heavy rain appears to be in South AL & GA, where a few of the Convection Allowing Models forecast rainfall amounts to exceed local Flash Flood Guidance. Sometimes these values tend to be too high, but this will be monitored as several of these models forecast at least 3 inches of rain in this general area. As for the effect on local rivers- everything will depend on whether or not this rain occurs right over one of the basins or not. && .Preliminary Point Temps/PoPs... Tallahassee 89 73 90 69 94 / 80 40 30 10 10 Panama City 88 75 89 73 89 / 80 40 30 10 10 Dothan 90 70 90 66 90 / 80 50 20 10 10 Albany 90 71 90 66 92 / 80 50 20 10 10 Valdosta 91 71 90 68 93 / 80 40 30 10 10 Cross City 91 73 87 70 92 / 60 50 50 20 20 Apalachicola 87 76 89 73 89 / 80 40 30 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...MOORE LONG TERM...CAMP AVIATION...BLOCK/DVD MARINE...MOORE FIRE WEATHER...BLOCK HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jul 15, 10:13 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1113 AM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM MARINE TSTM WIND 2 W PANAMA CITY BEACH 30.21N 85.88W
07/15/2014 M39 MPH BAY FL MESONET
THE PCBF1 TIDE GAUGE MEASURED A WIND GUST OF 39 MPH.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:13 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jul 15, 10:26 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 51 min |
| Jul 15, 11:39 AM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison | 36 min |
| Jul 15, 12:01 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.